MAUDE Adverse Event Report: MICROVENTION INC. STENT; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION INC. STENT; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4520-PMA
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a fredx was chosen for treatment of a cavernous right ica aneurysm.During the pre-procedural plan, representative indicated that a longer device than the physician selected would be appropriate.Physician selected a shorter device.During deployment, the device was re-sheathed twice to position the distal end more proximal in the ica to avoid a potential 'ledge' effect with deployment on a curve.When reaching the end of the stent deployment, it was observed that the stent was not fully opened.While attempting to recapture the stent, the stent was partially deployed with 2 proximal tines deployed and 2 tines still inside of the bumpers with the microcatheter over the proximal end of the stent.During that time the physician then advanced the microcatheter, causing the stent to ¿stack¿ over the aneurysm neck.It was noted that the proximal end of the stent would be difficult to open following that maneuver.The decision was then made to use a snare to recapture the fredx device and remove it.There was no reported patient injury and the patient was later discharged.
 
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation.However, it has not yet been returned.Medical imaging was provided and it is currently being reviewed.The investigation results will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Additional information was received via email.B5 was updated to integrate the new information: case was completed with no treatment of the aneurysm, pt status is unknown, and the stent was completed detached during the case, which is why the snare was used to recapture it.H6 - impact code updated.
 
Event or Problem Description
It was reported that a fredx was chosen for treatment of a cavernous right ica aneurysm.During the pre-procedural plan, representative indicated that a longer device than the physician selected would be appropriate.Physician selected a shorter device.During deployment, the device was re-sheathed twice to position the distal end more proximal in the ica to avoid a potential 'ledge' effect with deployment on a curve.When reaching the end of the stent deployment, it was observed that the stent was not fully opened.While attempting to recapture the stent, the stent was partially deployed with 2 proximal tines deployed and 2 tines still inside of the bumpers with the microcatheter over the proximal end of the stent.During that time the physician then advanced the microcatheter, causing the stent to ¿stack¿ over the aneurysm neck.It was noted that the proximal end of the stent would be difficult to open following that maneuver.The stent had been completely detached at some point during deployment, so the decision was then made to use a snare to recapture the fredx device and remove it.The case was ended with no treatment of the aneurysm.There was no reported patient injury and the patient was later discharged.The status of the patient is unknown.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The reported complaint is non-verifiable.A single 3d reconstruction image was provided for review.It shows a right ica dsa, oblique projection, with a medium-sized wide-necked cavernous aneurysm just distal to the posterior genu of the cavernous ica.The provided image does not explain why the problems described in the clinical event were encountered.The investigation of the returned stent system found the stent returned fully deployed and deformed with the inner stent collapsed at the proximal section; however, the stent fully opened after being cleaned of residual blood and tissue.Replication testing was performed, and the stent was able to successfully advance through an in-house microcatheter and fully open upon deployment.The investigation could not determine if the deformity occurred prior to or after the reported snare usage; therefore, this complaint is considered non-verifiable.The investigation did not find any damage or other anomaly that would have caused or contributed to the reported expansion issue.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
STENT
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21165385
Report Number2032493-2025-00067
Device Sequence Number17206475
Product Code OUT
UDI-Device Identifier00842429114407
UDI-Public00842429114407
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFREDX4520-PMA
Device Catalogue NumberFREDX4520
Device Lot Number0000681077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/10/2025
03/28/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/06/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale